Alert archive / Arkansas / Special Weather Statements in 2017

Special Weather Statement, NWS Memphis, TN

August 3, 2017Clay County, Arkansas

NWS Memphis, TN issued this special weather statement at Aug 3, 2017, 4:11 PM CDT for Clay County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2017, 4:11 PM CDT (21:11 UTC)
Expired
Aug 3, 2017, 4:45 PM CDT
In force
34 min
Issued by
NWS Memphis, TN

County Clay County, AR

The radar

The Memphis radar (KNQA), 140 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 9.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2017-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 777 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2017-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
777 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

392 
WWUS84 KMEG 032111
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
411 PM CDT THU AUG 3 2017
 
ARZ008-009-032145-
Randolph AR-Clay AR-
411 PM CDT THU AUG 3 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...

Northeastern Randolph County in eastern Arkansas...
Northwestern Clay County in eastern Arkansas...

At 410 PM CDT...a strong thunderstorm producing pea to dime size 
hail and winds to 45 mph was located near Reyno, or 12 miles west of 
Corning, moving east at 10 mph.

Very heavy rain is also possible with this thunderstorm.

People in northeastern Randolph and northwestern Clay Counties should
monitor this storm closely.

LAT...LON 3650 9062 3649 9040 3628 9052 3633 9091
      3650 9088
TIME...MOT...LOC 2110Z 270DEG 11KT 3641 9080 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:29 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 3, 2:29 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
229 PM CDT Thu Aug 3 2017

.DISCUSSION...

Temperatures are in the mid to upper 80s across the Mid-South this afternoon
with isolated showers popping up due to daytime heating across northeast
Arkansas and western Tennessee. Expect coverage to remain minimal heading
into the evening with a few showers or storms lingering into early tonight,
mainly in northeast Arkansas. A warm night is in store with dew points
preventing temperatures from dropping much below 70 across the area
tonight.

Despite the warm and muggy conditions tonight, relief is on the way with an
approaching trough and associated cold front increasing chances for
precipitation tomorrow. Daytime heating in combination with the cold
frontal passage will allow for scattered coverage of storms across the
region. Best chances for rain will be across north Mississippi, with
rain chances ending for our northern areas heading into the afternoon.
A shift to northerly winds coinciding with the frontal passage will
bring lower dew points and cooler temperatures Friday night, with lows
near 60 in our northern areas and closer to the mid 60s in Memphis
and north Mississippi. Saturday looks like the driest day in the
forecast period with beautiful conditions for this time of year.
Lower dew points prevail with high temps in the mid to upper 80s.

The pattern changes quickly heading into Sunday, with another upper trough
approaching the region leading to likely chances of rain area wide.
Although chances for rain will decrease by Monday, the return of
low level moisture and potential for multiple short wave disturbances
through the week will lead to chances for rain each day with
temperatures remaining near normal to slightly below normal for
August.

WLC

&&

.AVIATION...12z TAFs

Isolated to scattered showers and thunderstorms will remain
possible this afternoon...with diminishing coverage overnight.
Cigs may be broken at times as well this afternoon. A cold front
will approach overnight. Some additional development of
showers/thunderstorms is possible...but feel like most development
will hold off until after 18z tomorrow. Low clouds are also
expected late tonight. Introduced IFR cogs before sunrise at
MKL...MEM and TUP. Winds will be light shifting northerly late
tonight or early tomorrow.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.

&&
Hazardous weather outlook, Aug 3, 3:27 AM CDT, 12 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
327 AM CDT Thu Aug 3 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041030-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
327 AM CDT Thu Aug 3 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

ZDM

In the hours before

Special weather statement, Aug 3, 4:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
411 PM CDT THU AUG 3 2017

ARZ008-009-032145-
Randolph AR-Clay AR-
411 PM CDT THU AUG 3 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...

Northeastern Randolph County in eastern Arkansas...
Northwestern Clay County in eastern Arkansas...

At 410 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 45 mph was located near Reyno, or 12 miles west of
Corning, moving east at 10 mph.

Very heavy rain is also possible with this thunderstorm.

People in northeastern Randolph and northwestern Clay Counties should
monitor this storm closely.

LAT...LON 3650 9062 3649 9040 3628 9052 3633 9091
      3650 9088
TIME...MOT...LOC 2110Z 270DEG 11KT 3641 9080

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 4:20 PM CDTSpecial Weather StatementMEGClay25 min

Nearby

Special Weather Statements in Arkansas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.